MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 60 stapler instrument read the wrong color.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 60 stapler instrument and multiple white reload accessories to perform failure analysis.The instrument was analyzed and was found to have a lodged staple in the i-beam assembly.As a result, the bevel spur gear was binding , and i-beam had stalled in the lockout area, which cause the instrument to fail reload recognition.A review of logs further confirmed that instrument had multiple reload recognition failures.The white reload accessories that were an associated products returned with the stapler instrument were analyzed by failure analysis team.The accessory (48360w-08) was returned fully fired.Visual inspection showed that reload had a lodged staple that was wedged behind the exposed knife at the blade stopping point.Further inspections showed that reload had a cartridge damage.A piece of the cartridge was found to be wedged in between the reload at the front end of the exposed knife, causing it to jam.The piece was removed and the shuttle was found to be fully deployed.The reload cover was removed, the shuttle was pulled forward to allow access to the knife.The blade was found to be damaged and had mechanical indentations on it.The probable root cause of lodged staple is attributed partially or wholly to the misuse/mishandling of the device including sample handling.
 
Additional Manufacturer Narrative
The sureform 60 stapler instrument and multiple white reload accessories were re-evaluated by the intuitive surgical inc., (isi) quality engineering (qe) team.Following information was obtained : the probable root cause of the reported complaint is attributed to loose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.Loose staples that do not go into tissue can be dragged into the i-beam slot as the i-beam retracts during unclamping.Increased drive train friction during calibration due to a staple lodged in the path of the i-beam can prevent the instrument from registering the reload color, which then results in an initialization failure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23041966
Report Number2955842-2025-37662
Device Sequence Number9832897
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age41 YR
Patient SexFemale
Patient Weight111 KG
Patient EthnicityNon Hispanic
Patient RaceWhite